Alert archive / Puerto Rico / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS JSJ

May 2, 2008

NWS JSJ issued this flash flood watch at May 2, 2008, 3:29 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 2, 2008, 3:29 PM CDT (20:29 UTC)
Expired
May 3, 2008, 6:40 PM CDT
In force
27 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 022029
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
429 PM AST FRI MAY 2 2008

PRZ001>011-030830-
/O.NEW.TJSJ.FF.A.0002.080502T2029Z-080503T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
429 PM AST FRI MAY 2 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR ALL OF PUERTO RICO...INCLUDING THE
  FOLLOWING AREAS...CENTRAL INTERIOR...EASTERN INTERIOR...MAYAGUEZ
  AND VICINITY...NORTH CENTRAL...NORTHEAST...NORTHWEST...PONCE AND
  VICINITY...SAN JUAN AND VICINITY...SOUTHEAST...SOUTHWEST AND
  WESTERN INTERIOR.

* THROUGH 400 PM AST SATURDAY AFTERNOON

* THE COMBINATION OF A MID TO UPPER LEVEL DISTURBANCE...AN
  APPROACHING WEAK SURFACE LOW...ABUNDANT LOW LEVEL MOISTURE AND
  LOCAL ISLAND EFFECTS...WILL CONTINUE TO RESULT IN THE
  DEVELOPMENT OF SHOWERS AND SCATTERED THUNDERSTORMS...SOME WITH
  VERY HEAVY RAINFALL ACROSS PUERTO RICO THROUGH TONIGHT AND
  SATURDAY. GROUNDS ACROSS THE WATCH AREA REMAIN AT OR NEAR
  SATURATION AND MANY RIVERS REMAIN AT ABOVE NORMAL LEVELS.

* ADDITIONAL RAINFALL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
  AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH SATURDAY
  AFTERNOON AND THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH AND
  RIVER FLOODING. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF
  STEEP TERRAIN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$
5 follow-up statements
000 
WGCA62 TJSJ 030712
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
312 AM AST SAT MAY 3 2008

PRZ001>011-031915-
/O.CON.TJSJ.FF.A.0002.000000T0000Z-080503T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
312 AM AST SAT MAY 3 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL
  INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY... NORTH
  CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN
  AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR.

* THROUGH 400 PM THIS AFTERNOON

* THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE
  TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY
  OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC
  AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL
  MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN
  RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND
  THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO
  AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS
  THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS
  REMAIN AT ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND
  EAST SECTION OF THE ISLAND.

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
  AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH THIS
  AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE ENHANCED WITH THE
  DAYTIME HEATING. THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH
  AND RIVER FLOODING. ALSO...ROCK/MUDSLIDES (DEBRIS FLOW) ARE
  POSSIBLE OVER AREAS OF STEEP TERRAIN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL
HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP
TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$

RAM/JFR/RV
000 
WGCA62 TJSJ 031221 CCA
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
312 AM AST SAT MAY 3 2008

PRZ001>011-031915-
/O.CON.TJSJ.FF.A.0002.000000T0000Z-080503T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS..
AGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...
QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...
HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 
312 AM AST SAT MAY 3 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL
  INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY... NORTH
  CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN
  AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR.

* THROUGH 400 PM THIS AFTERNOON

* THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE
  TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY
  OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC
  AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL
  MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN
  RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND
  THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO
  AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS
  THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS
  REMAIN AT ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND
  EAST SECTION OF THE ISLAND.

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
  AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH THIS
  AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE ENHANCED WITH THE
  DAYTIME HEATING. THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH
  AND RIVER FLOODING. ALSO...ROCK/MUDSLIDES (DEBRIS FLOW) ARE
  POSSIBLE OVER AREAS OF STEEP TERRAIN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL
HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP
TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$

RAM/JFR/RV
000 
WGCA62 TJSJ 031319 CCB
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
312 AM AST SAT MAY 3 2008

PRZ001>011-031915-
/O.CON.TJSJ.FF.A.0002.000000T0000Z-080503T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... 
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...SALINAS..
AGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...
VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...QUEBRADIL
LAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS...HORMIGUEROS...
MOCA...AGUADA...CABO ROJO...LAJAS 

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL
  INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY... NORTH
  CENTRAL...NORTHEAST...NORTHWEST...PONCE AND VICINITY...SAN JUAN
  AND VICINITY...SOUTHEAST...SOUTHWEST AND WESTERN INTERIOR.

* THROUGH 400 PM THIS AFTERNOON

* THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE
  TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY
  OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC
  AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL
  MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN
  RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND
  THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO
  AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS
  THE WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS
  REMAIN AT ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND
  EAST SECTION OF THE ISLAND.

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
  AMOUNTS ARE EXPECTED OVER PARTS OF PUERTO RICO THROUGH THIS
  AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE ENHANCED WITH THE
  DAYTIME HEATING. THIS RAINFALL COULD RESULT IN ADDITIONAL FLASH
  AND RIVER FLOODING. ALSO...ROCK/MUDSLIDES (DEBRIS FLOW) ARE
  POSSIBLE OVER AREAS OF STEEP TERRAIN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL
HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP
TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$

RAM/JFR/RV
000 
WGCA62 TJSJ 031437
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1037 AM AST SAT MAY 3 2008

PRZ001>011-040245-
/O.EXT.TJSJ.FF.A.0002.000000T0000Z-080504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
1037 AM AST SAT MAY 3 2008

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* ALL OF PUERTO RICO

* THROUGH 11 PM THIS EVENING

* THE RAPID APPROACH OF ANOTHER MID TO UPPER LEVEL SHORT WAVE 
  TROUGH DIGGING SOUTHEAST TOWARDS THE REGION...AND THE PROXIMITY 
  OF A SURFACE TROUGH SINKING SOUTH ACROSS THE DOMINICAN REPUBLIC 
  AND THE MONA PASSAGE...COMBINED WITH ABUNDANT LOW LEVEL TROPICAL 
  MOISTURE AND DIURNAL AND LOCAL ISLAND EFFECTS...WILL AGAIN RESULT 
  IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND 
  THUNDERSTORMS...SOME WITH VERY HEAVY RAINFALL ACROSS PUERTO RICO 
  AT LEAST THROUGH THIS AFTERNOON. IN ADDITION...GROUNDS ACROSS THE 
  WATCH AREA REMAIN AT OR NEAR SATURATION AND MANY RIVERS REMAIN AT 
  ABOVE NORMAL LEVELS ESPECIALLY ALONG THE NORTHERN AND EAST 
  SECTION OF THE ISLAND. 

* ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER
  AMOUNTS POSSIBLY OVER 5 INCHES ARE EXPECTED OVER PARTS OF PUERTO RICO
  THROUGH THIS AFTERNOON AS SHOWERS ACTIVITY MAY RAPIDLY BE
  ENHANCED WITH THE DAYTIME HEATING. THIS RAINFALL COULD RESULT IN
  ADDITIONAL FLASH AND RIVER FLOODING. ALSO...ROCK AND MUDSLIDES
  (DEBRIS FLOW) ARE POSSIBLE OVER AREAS OF STEEP TERRAIN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY
IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE
READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD
WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. ADDITIONAL
HEAVY RAIN MAY CONTINUE TO CAUSE MUDSLIDES IN AREAS OF STEEP
TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WGCA62 TJSJ 032340
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
740 PM AST SAT MAY 3 2008

PRZ001>011-040045-
/O.CAN.TJSJ.FF.A.0002.000000T0000Z-080504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN...
CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA...
SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...
COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...
ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...
ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS
740 PM AST SAT MAY 3 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE ISLAND OF PUERTO RICO HAS BEEN
CANCELLED.

WHILE RECENT RAINS ON FRIDAY RESULTED IN EXCEPTIONALLY MOIST SOILS
AND RIVERS THAT CONTINUE TO RUN HIGH...THE LACK OF RAINFALL ACROSS
THE ISLAND TODAY DUE TO LIMITED HEATING WARRANTS A CANCELLATION
OF THE FLASH FLOOD WATCH THAT WAS HOISTED EARLIER TODAY FOR
POTENTIAL FLOODING.

THE NATIONAL WEATHER SERVICE STRESSES THAT ADDITIONAL RAINFALL
WILL BE POSSIBLE TOMORROW THROUGH THE EARLY PART OF NEXT
WEEK...INCREASING THE CHANCES FOR ADDITIONAL FLASH FLOODING. THE
SYSTEM RESPONSIBLE FOR THE HEAVY RAINFALL ON FRIDAY HAS NOT
RETREATED THE AREA AND CAN TRIGGER ADDITIONAL HEAVY RAINFALL.
THEREFORE...RESIDENTS AND VISITORS MUST REMAIN AWARE THAT THE
POTENTIAL REMAINS FOR ADDITIONAL FLASH FLOODING WITHIN THE NEXT
FEW DAYS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at May 2, 1:17 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 2, 1:17 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
217 PM AST FRI MAY 2 2008

.UPDATE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE
MAJORITY OF CENTRAL PUERTO RICO AND THE MAYAGUEZ AREA THIS
AFTERNOON. SEVERAL FLOOD STATEMENTS HAVE BEEN ISSUED THIS
AFTERNOON...WHILE SOME OTHER ONES ARE POSSIBLE LATER TODAY. STAY
TUNED FOR ADDITIONAL INFORMATION ASSOCIATED TO THESE WEATHER CONDITIONS.

AVIATION...MVFR CONDITIONS MAY BE POSSIBLE ACROSS TJSJ AND TJBQ
FROM 19-23Z. VFR CONDITIONS TO PREVAIL AFTER THAT
TIME...HOWEVER...BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE
OVER TJSJ AND TJBQ LATE THIS EVENING AND DURING THE OVERNIGHT
HOURS. FOR THE REST OF THE LOCAL TAF SITES...VFR FLIGHT
CONDITIONS ARE EXPECTED THROUGH THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 550 AM AST FRI MAY 2 2008/

DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED OVERNIGHT ACROSS THE
FA. THE DOPPLER WEATHER RADAR DETECTED SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS MAINLY ACROSS THE CARIBBEAN WATERS AND
ACROSS THE OFFSHORE ATLANTIC WATERS NORTHWEST OF PUERTO RICO
OVERNIGHT AND EARLY IN THE MORNING. FEW SHOWERS WERE ALSO DETECTED
ACROSS THE EASTERN SECTIONS OF PUERTO RICO. THE REMNANTS OF A
FRONTAL TROUGH EXTENDING FROM HISPANIOLA...EAST NORTHEAST ACROSS
THE ATLANTIC THIS MORNING...WILL MOVE NEAR OR ACROSS THE FA
DURING THE WEEKEND AND WILL PROVIDE ABUNDANT LOW LEVEL MOISTURE
ACROSS THE LOCAL ISLANDS. AN ASSOCIATED SURFACE LOW NORTH OF
DOMINICAN REPUBLIC THIS MORNING...IS PRODUCING SHOWERS AND
THUNDERSTORMS ACTIVITY ACROSS THE ATLANTIC WATERS NORTHWEST OF
THE FA EARLY THIS MORNING. WITH MORE FAVORABLE UPPER LEVEL
CONDITIONS AND A WEAK STEERING FLOW EXPECTED ACROSS THE REGION FOR
THIS WEEKEND...THE STORMS THAT FORM WILL MOVE VERY SLOWLY PRODUCING
HEAVY RAINFALL IN SEVERAL LOCATIONS. THE SOILS ACROSS MUCH OF THE
INTERIOR AND WESTERN SECTIONS OF PUERTO RICO ARE ALREADY SATURATED
OR NEAR SATURATION AND THE ADDITIONAL RAINFALL EXPECTED WILL
PROMOTE FLASH FLOODING AND MUDSLIDES ACROSS THE INTERIOR SECTIONS
OF PUERTO RICO THIS AFTERNOON AND OVER THE WEEKEND. STAY TUNED FOR
POSSIBLES WATCHES OR WARNINGS.

AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED ACROSS THE LOCAL
ISLANDS AND AT ALL LOCAL TAF SITES DURING THE MORNING HOURS.
HOWEVER...EXCEPT BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN TOP
OBSCURATIONS 16Z-22Z ACROSS PARTS OF THE SAN JUAN METRO AREA...
THE INTERIOR AND WEST SECTIONS OF PUERTO RICO.AS A RESULT LOCAL TAF
SITES TJSJ...TJBQ...AND TJPS MAY BE BRIEFLY AFFECTED AS THESE
SHOWERS AND STORMS DRIFT TOWARDS THE COASTAL AREAS THEN OFFSHORE.

MARINE...GENERALLY EXPECT WINDS OF 14 KNOTS OR LESS AND SEAS OF
5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH SATURDAY. NEW
NORTH SWELLS WILL BEGIN TO AFFECT THE ATLANTIC WATERS AND THE
CARIBBEAN PASSAGES SATURDAY AND WILL CONTINUE THROUGH AT LEAST
SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  73  84  73 /  40  40  40  40
STT  81  73  80  73 /  30  20  40  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

06/17
Hazardous weather outlook, May 2, 5:18 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
618 AM AST FRI MAY 2 2008

AMZ710>750-PRZ001>013-031030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
618 AM AST FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH A PASSING
UPPER LEVEL TROUGH...LOCAL EFFECTS AND DAYTIME HEATING TO ENHANCE
AFTERNOON SHOWER DEVELOPMENT AND ISOLATED THUNDERSTORMS ACROSS
THE INTERIOR AND WEST SECTIONS OF PUERTO RICO. SOME OF THE
RAINFALL WILL BE LOCALLY HEAVY AT TIMES...AND MAY TO LEAD URBAN
AND SMALL STREAM FLOODING. RECENT RAINS FROM PREVIOUS DAYS HAVE
LEFT WET AND LOOSE SOIL ACROSS MUCH OF THE ISLAND. THEREFORE...
THE POTENTIAL FOR ROCK/MUDSLIDES REMAIN POSSIBLE IN AREAS OF
STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PREVAILING EASTERLY TRADE WINDS WILL CONTINUE TO BRING PATCHES
OF LOW LEVEL MOISTURE ACROSS THE REGION THROUGH THE END OF THE
WEEK AND INTO THE WEEKEND. LOCAL EFFECTS AND DAYTIME HEATING WILL
BE MORE THAN SUFFICIENT TO AID IN PRODUCING AFTERNOON AND EVENING
SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS ACROSS THE INTERIOR
AND WEST SECTIONS OF THE ISLAND. THE SHOWER ACTIVITY MAY LEAD TO
MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS...AS WELL AS
SMALL STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ720-730-VIZ001-002-031030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
618 AM AST FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:49 AM CDTMarine Weather StatementJSJ3 hr
May 2, 2:58 PM CDTFlash Flood WarningJSJ3 hr
May 2, 5:24 PM CDTFlash Flood WarningJSJ6 hr

Nearby

Flash Flood Watches in Puerto Rico, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.